Alert archive / California / Wind Advisories in 2009
Wind Advisory 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 25, 2009, 11:09 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2009, 11:09 PM PST (07:09 UTC)
- Expired
- Jan 26, 2009, 11:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 260709 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1209 AM MST MON JAN 26 2009 CAZ033-261900- /O.NEW.KPSR.WI.Y.0002.090126T0709Z-090126T1900Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1109 PM PST SUN JAN 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 AM PST MONDAY. A LOW PRESSURE SYSTEM WILL QUICKLY DROP SOUTHWARD FROM CENTRAL TO SOUTHERN CALIFORNIA THROUGH THE OVERNIGHT HOURS. IN RESPONSE...WINDS WILL PICK-UP FROM THE WEST FROM NOW THROUGH THE MID-MORNING HOURS. THE STRONGEST WINDS WILL BE ALONG THE EASTERN SLOPES OF THE COASTAL MOUNTAINS...NEAR THE SAN DIEGO AND IMPERIAL COUNTY LINE. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED ...ESPECIALLY NEAR EAST-WEST ORIENTED CANYONS. DRIVING MAY BE DIFFICULT ALONG INTERSTATE EIGHT FROM OCOTILLO WEST INTO THE MOUNTAINS AS WELL AS HIGHWAY 78 FROM THE SALTON SEA TOWARD BORREGO SPRINGS. THE STRONGEST WINDS WILL BEGIN TO WEAKEN BY THE LATE MORNING HOURS...THOUGH GUSTY CONDITIONS CAN BE EXPECTED TO PERSIST WELL INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 25, 8:55 PM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 25, 8:55 PM PST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 PM MST SUN JAN 25 2009 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN STATES MONDAY AND TUESDAY WILL BRING COOLER TEMPERATURES...AND A CHANCE FOR SHOWERS...MAINLY OVER THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA. OUT WEST...BREEZY TO LOCALLY WINDY WEATHER IS EXPECTED TUESDAY...ALONG WITH SIGNIFICANTLY DRIER CONDITIONS. THE LOW WILL QUICKLY MOVE EAST OF THE REGION WEDNESDAY...FOLLOWED BY MOSTLY CLEAR SKIES...WARM DAYS...AND COOL NIGHTS THE LATTER HALF OF THE WEEK. && .DISCUSSION... WRN US TROUGH CONTINUING TO DEVELOP AS SEEN BY LATEST WV LOOPS. THIS SYSTEM...THAT MODELS SHOWED HAVING SO MUCH PRECIP POTENTIAL FOR THE CWA A FEW DAYS AGO...NOW EXPECTED TO RATHER HARMLESSLY PUSH THRU ON TUESDAY. AS THE TROUGH DROPS FURTHER SEWD NEXT 24 HOURS...THERE WILL BE ENOUGH HEIGHT FALLS AND ASSOCD OMEGA AVAILABLE ON MONDAY TO LIFT THE EXISTING MOISTURE FIELD TO GENERATE SCT SHOWERS. THE HIGHEST THREAT FOR SHOWERS WILL BE MAINLY OVER THE HIGHER TERRAIN TO THE NORTH AND EAST OF GREATER PHOENIX AREA...AND CURRENT POP GRIDS REFLECT THIS IDEA. WOULD NOT BE SURPRISED TO SEE SOME LIGHT SHOWERS DEVELOP AROUND THE ERN PHX METRO AS WELL AS NW PINAL COUNTY...WITH SLIGHT CHC WORDING STILL APPLICABLE. QPFS WILL GENERALLY BE ON THE ORDER OF A FEW HUNDREDTHS OF AN INCH OVER FAR ERN PHX AREA...TO PERHAPS UPWARDS OF A COUPLE TENTHS AT PLACES SUCH AS HILLTOP IN FAR ERN CWA. THE TROUGH WILL BEGIN TO LIFT EWD INTO THE SRN ROCKIES ON TUESDAY... LEAVING THE PHX CWA IN A MUCH DRIER NLY FLOW REGIME. ASIDE FROM A FEW LINGERING SHOWERS OVER SRN GILA COUNTY EARLY TUESDAY...SKIES SHOULD BE CLEARING OUT DURING THE DAY...WITH INCREASING NLY BREEZES...ESPECIALLY DOWN THE LOWER COLORADO RIVER VALLEY. CURRENT FORECASTS...ASIDE FROM A FEW MINOR FIRST PERIOD ADJUSTMENTS ...APPEAR TO HAVE ALL THE ABOVE HANDLED QUITE WELL...WITH NO FURTHER UPDATES EXPECTED. PREVIOUS DISCUSSION... OVERNIGHT LOWS TONIGHT SHOULD BE A FEW DEG COOLER THAN THE PAST COUPLE OF NIGHTS...IN THE ABSENCE OF ANY SIGNIFICANT CLOUD COVER. MONDAY/TUESDAY...TROUGH OF LOW PRESSURE WILL DIG SOUTHWARD ALONG THE WEST COAST MONDAY BEFORE QUICKLY EJECTING EASTWARD TUESDAY. SEVERAL RUNS NOW HAVE ADVERTISED A DRIER AND MORE PROGRESSIVE SYSTEM TO MOVE THROUGH THE REGION. THE 12 UTC ECMWF AND GFS ARE NO EXCEPTION TO THAT...AND HAVE ALL BUT REMOVED THE CHANCE FOR PRECIP ACROSS THE DESERTS...WITH ONLY SLIGHT CHANCE/CHANCE POPS OVER THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA. MAIN IMPACT WITH THIS POSITIVELY TILTED QUICK MOVER WILL BE THE STRONG GUSTY NORTHERLY WINDS ON THE BACK SIDE OF THE TROUGH...AS WELL AS COOLER TEMPS. NORTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH ...ARE EXPECTED OVER THE WESTERN CWA...PARTICULARLY ALONG THE LOWER CO RIVER VALLEY TUESDAY. SIGNIFICANTLY DRIER AIR WILL ACCOMPANY THE NORTHERLY WINDS...AND COULD LEAD TO HAZARDOUS FIRE WX CONDITIONS TUESDAY (SEE PRODUCT HEADER KPHXFWFPSR FOR THE FIRE WX PLANNING FORECAST...AS WELL AS THE FIRE WX DISCUSSION BELOW FOR MORE DETAILS). WEDNESDAY...THE TROUGH IS LONG GONE BY WEDNESDAY WITH A DRY NORTHWESTERLY FLOW OVER MUCH OF THE REGION. 850MB TEMPS QUICKLY REBOUND FROM THE COOL 1.5C OVER KPHX TUESDAY TO +7C WEDNESDAY...AS AFTERNOON HIGHS WARM BACK TO WITHIN A FEW DEG OF NORMAL FOR LATE JANUARY. THURSDAY AND BEYOND...DRY AND WARM WEATHER IS FORECAST THURSDAY RIGHT ON INTO NEXT WEEKEND...AS MODELS POINT TOWARD A BROAD RIDGE OF HIGH PRESSURE TO BUILD ALONG THE WEST COAST. LITTLE DAY TO DAY CHANCE IN WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY...UNDER MOSTLY CLEAR SKIES...WARM DAYS AND COOL NIGHTS. && .AVIATION... SOUTH-CENTRAL AZ INCLUDING KPHX AND KIWA... APPROACHING TROUGH WILL CONTINUE RATHER STRONG WIND FIELDS ALOFT...WHICH WILL LIKELY PREVENT NORMAL DRAINAGE WINDS FROM DVLPG AT BOTH KIWA/KPHX TONIGHT. THUS WILL LEAVE S TO WLY COMPONENTS IN 06Z TAFS TONIGHT. WINDS DURING MONDAY WILL BE INCREASING SOME BY AFTN AS TROUGH DROPS CLOSER TO THE REGION AND GRADIENTS ALOFT INCREASE. COULD HAVE SOME GUSTS TO NEAR 20 MPH IN THE AFTN. MEANWHILE...SCT STRATOCUMULUS WILL BE AROUND THE AIRFIELDS LATER TONIGHT AND INTO MONDAY...PERHAPS BKN AT TIMES ON MONDAY...BUT NOT CONFIDENT ENOUGH IN TIMING TO INCLUDE THIS IN TAFS FOR NOW. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... GUSTY WINDS WILL BE THE RULE AROUND KBLH/KIPL AIRFIELDS THRU MONDAY. SPEEDS NEAR 25 KTS POSSIBLE...ESPECIALLY NEAR KIPL THRU MIDDAY TMRW. NO SGFNT CLDS EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WITH LITTLE RAIN NOW EXPECTED THIS WEEK...THE CONCERN WILL SHIFT TO THE POTENTIAL FOR HAZARDOUS FIRE WEATHER CONDITIONS BEGINNING WED. STRONGER WINDS ALONG WITH LOWER RHS WILL DEVELOP BY MIDWEEK AS HIGH PRESSURE BUILDS NORTH OF THE REGION. ALTHOUGH RED FLAG CONDITIONS ARE NOT ANTICIPATED AT THIS TIME...THE SITUATION BEARS WATCHING. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE/WANEK AVIATION...ESTLE FIRE WEATHER...HIRSCH
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.